Alert archive / Florida / Frost Advisories in 2018

Frost Advisory 2, NWS Jacksonville, FL

January 15, 20186 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Jan 15, 2018, 1:21 PM EST for 6 counties in Florida. It took effect at Jan 16, 2018, 2:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2018, 1:21 PM EST (18:21 UTC)
In effect from
Jan 16, 2018, 2:00 AM EST
Expired
Jan 16, 2018, 9:00 AM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS72 KJAX 151821
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
121 PM EST Mon Jan 15 2018

FLZ020>025-030>032-035>037-161400-
/O.NEW.KJAX.FR.Y.0002.180116T0700Z-180116T1400Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-Gilchrist-Alachua-Putnam-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Trenton, Gainesville, Gainesville Airport, 
Newnans Lake, Bostwick, Carraway, and Palatka
121 PM EST Mon Jan 15 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY...

The National Weather Service in Jacksonville has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EST Tuesday. 

* TEMPERATURE...Lows in the lower to mid 30s. 

* IMPACTS...Widespread Frost expected. Protect plants that could 
  be damaged by frost. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. 
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 15, 10:22 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 15, 10:22 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1022 AM EST Mon Jan 15 2018

.UPDATE...Cool high pressure stretching from north of New England
into the deep south will begin to lift northeast this afternoon
allowing for the gradient to begin relaxing and thus a decrease
in winds. Despite the ample sun and decrease in winds...the air mass
continues to be cool and dry and high temps are still expected to
only reach 55 to 60 degrees across Ne Fl and 50 to 55 degrees in Se
Ga.

&&

.AVIATION...Prevailing VFR.

&&

.MARINE...Extended the SCA for the Ne Fl near shore waters
until 3 pm as the St Augustine Pier has sustained winds of
22 knots. These winds will tend to decrease some this afternoon
as the gradient relaxes some.

Rip Currents: Moderate Risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  32  57  34 /   0   0   0  10
SSI  49  34  54  37 /   0   0   0  10
JAX  55  33  57  37 /   0   0   0  10
SGJ  54  42  58  40 /   0   0   0  10
GNV  59  35  62  37 /   0   0   0  10
OCF  60  37  63  39 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 PM EST this evening for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Small Craft Advisory until 3 PM EST this afternoon for Coastal
     waters from Fernandina Beach to St. Augustine FL out 20 NM-
     Coastal waters from St. Augustine to Flagler Beach FL out
     20 NM.

&&

PP/AE/WC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:07 AM ESTSmall Craft AdvisoryJAX5 hr

Nearby

Frost Advisories in Florida, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.